Alert archive / Texas / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this areal flood advisory at Mar 21, 2015, 5:26 AM CDT for 5 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2015, 5:26 AM CDT (10:26 UTC)
- Expired
- Mar 21, 2015, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Atascosa County, TX, Fayette County, TX, Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Mar 21, 4:14 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 21, 4:14 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CDT SAT MAR 21 2015 .SHORT TERM (TODAY THROUGH SUNDAY)... ...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED THIS MORNING AND POSSIBLY INTO THIS AFTERNOON... MODERATE TO HEAVY RAINFALL IS ONGOING THIS MORNING MAINLY ALONG AND SOUTHEAST OF A FRIO TO LAVACA COUNTY LINE WHERE HOURLY RAINFALL RATES HAVE RANGED FROM 0.5 TO 1 INCHES WITH MAX RATES NEAR 1.5 INCHES PER HOUR. THIS HEAVIER BANDING IS NOT EXPECTED TO MOVE MUCH AND POTENTIALLY BECOME HEAVIER THROUGH 7AM AS STRONGER H85 CONVERGENCE OCCURS IN PRESENCE OF DEEP SOUTHERLY LOW TO MID-LEVEL ISENTROPIC UPGLIDE PER HRRR/RAP/NAM OUTPUT. NEW ACCUMULATIONS THROUGH 7AM FOR THIS AREA WILL LIKELY BE IN THE 1-3 INCHES RANGE BUT SOME LOCALIZED HIGHER AMOUNTS COULD BE POSSIBLE. FOR THE I-35 CORRIDOR AND AREAS FARTHER WEST...LIGHT TO MODERATE RAIN IS ONGOING WITH LOWER HOURLY RAINFALL RATES GENERALLY 0.1-0.25 INCHES OR LESS. AT THIS TIME...IT APPEARS THE HEAVY RAIN RISK THROUGH MID-MORNING HAS DIMINISHED FOR I-35 CORRIDOR AND POINTS WEST. MESOANALYSIS REVEALS DEEPER NORTHERLY WIND FLOW THROUGH NEARLY 10 KFT PER KEWX VAD WIND PROFILE. THESE STRONGER NORTHERLY WINDS OVER THE I-35 CORRIDOR HAS LIMITED ACCESS TO LOW-LEVEL MOISTURE SOURCES AND HAS IMPEDED ON STRONGER VERTICAL ASCENT WHICH IS FOCUSED FARTHER SOUTHEAST ALONG THE COASTAL PRAIRIE COUNTIES. THESE FACTORS HAVE LEAD TO THE LOWER RAINFALL RATES AND THUS TOTALS FOR THESE AREAS SO FAR. FOR THE REST OF THE DAY...MUCH OF THIS LIGHT TO MODERATE RAIN SHIELD WILL PERSIST INTO MID-DAY WITH HEAVIER RAIN BANDING CONFINED SOUTH AND EAST OF THE I-35 CORRIDOR. BY NOON TODAY...THE REGION LOOKS TO BE BETWEEN IMPULSES WITH THE PARENT CUT-OFF MID-LEVEL LOW SHIFTING EAST TOWARDS THE RIO GRANDE. OVERALL RAINFALL RATES WILL LIKELY TAPPER DOWN ACROSS HILL COUNTRY AS A SLIGHT BREAK OCCURS. THIS BREAK SHOULD BE SHORT-LIVED HOWEVER...AS SPC SSEO AND HI-RES ENSEMBLES INDICATE A HEAVIER RAIN CLUSTER DEVELOPING ACROSS THE SE COUNTIES TOWARDS THE COAST AND ANOTHER SEPARATE CLUSTER BACK WEST NEAR THE BIG BEND. ADDITIONAL SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE WEST AS ELEVATED INSTABILITY INCREASES /300 J/KG MUCAPE/ FROM SOME BETTER HEIGHT FALLS AS THE MID-LVL LOW MOVES INTO WEST TEXAS. H850 FLOW BY THIS TIME SHOULD BE MOSTLY ALL SE/S WITH BETTER LOW-LVL ISENTROPIC UPGLIDE UNDER INCREASING SYNOPTIC LIFT. SCATTERED TO NUMEROUS SHOWERS AND SOME THUNDERSTORMS SHOULD FILL BACK IN BEHIND THE SLOWLY DEPARTING RAIN SHIELD MID TO LATE AFTERNOON ACROSS THE HILL COUNTRY AND INTO THE I-35 CORRIDOR. FEEL OVERALL RATES SHOULD BE TAME ENOUGH NOT TO CAUSE ADDITIONAL FLOODING CONCERNS BUT IF TRAINING OCCURS THEN LOCALIZED MINOR IMPACTS COULD OCCUR. FOR THIS REASON...WILL CONTINUE TO HOLD ONTO FLASH FLOOD WATCH FOR ENTIRE AREA THIS PACKAGE AND ALLOW FOR NEW CONVECTIVE TRENDS TO DICTATE HOW IT IS HANDLED LATER THIS MORNING AND INTO THE AFTERNOON. THE MAJORITY OF RAIN SHOULD END LATE TONIGHT WITH SOME LIGHT LINGERING SHOWERS POSSIBLE OVERNIGHT BUT LITTLE TO NO ACCUMULATION IS EXPECTED. DRIER CONDITIONS EXPECTED SUNDAY WITH SUN RETURNING BY THE AFTERNOON. && .LONG TERM (MONDAY THROUGH FRIDAY)... ONLY HIGHLIGHT FOR THE NEXT WORK WEEK WITH BE A POSSIBLE COLD FRONTAL PASSAGE ON THURSDAY OR FRIDAY THAT WILL INCREASE CHANCES FOR SOME THUNDERSTORMS. QUIET AND WARM CONDITIONS EXPECTED MONDAY THROUGH AT LEAST WEDNESDAY OF NEXT WEEK WITH SURFACE HIGH PRESSURE AND NEAR ZONAL H5 FLOW OVER THE REGION. H925 TEMPS WILL WARM NICELY WITH SOUTHERLY FLOW DEVELOPING AND THIS WILL SUPPORT SURFACE HIGHS IN THE UPPER 70S TO LOW 80S. EC/GFS CONTINUE TO DISAGREE ON NORTHERN STREAM JET STREAM PLACEMENT AND STRENGTH AND THUS FEATURE VARYING SOLUTION THURSDAY INTO FRIDAY. THE ECMWF IS SHARPER AND QUICKER WITH A NRN STREAM BRANCH ACROSS THE CENTRAL PLAINS VS. THE GFS WHICH IS SLIGHTLY SLOWER AND WEAKER. BOTH SUGGEST A BOUNDARY MOVING INTO THE REGION WILL BE POSSIBLE BUT TIMING IS STILL AN ISSUE. CONTINUED WITH A BLEND IN THE LONG TERM BUT WILL NEED TO WATCH THIS FRONT AS IT COULD COINCIDE WITH HEALTHY INSTABILITY ACROSS THE REGION FOR MODEST THUNDERSTORM SUPPORT. HOWEVER...TO MUCH UNCERTAINLY EXISTS AT THIS TIME FOR THE MENTION OF STRONG STORMS JUST YET. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 56 73 54 77 / 100 60 10 - - AUSTIN BERGSTROM INTL AIRPORT 64 57 73 51 77 / 100 60 10 - - NEW BRAUNFELS MUNI AIRPORT 65 56 75 53 78 / 100 60 10 - - BURNET MUNI AIRPORT 62 54 70 53 78 / 100 60 10 - - DEL RIO INTL AIRPORT 68 55 79 55 84 / 90 30 10 - - GEORGETOWN MUNI AIRPORT 62 55 71 51 77 / 100 70 10 - - HONDO MUNI AIRPORT 67 55 77 52 80 / 100 40 10 - - SAN MARCOS MUNI AIRPORT 64 56 73 53 77 / 100 60 10 - - LA GRANGE - FAYETTE REGIONAL 66 58 73 54 77 / 100 60 10 - - SAN ANTONIO INTL AIRPORT 66 57 76 54 80 / 100 50 10 - - STINSON MUNI AIRPORT 66 57 77 55 79 / 100 50 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...15
Hazardous weather outlook, Mar 21, 4:44 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT SAT MAR 21 2015 TXZ171>173-183>194-202>209-217>225-228-220945- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT SAT MAR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE AND AN UNSEASONABLY MOIST AIRMASS WILL ALLOW FOR MULTIPLE ROUNDS OF MODERATE TO HEAVY SHOWERS AND SOME THUNDERSTORMS TODAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS UP TO 4 INCHES WILL RUNOFF MORE RAPIDLY DUE TO SATURATED SOILS FROM EARLIER HEAVY RAINS. THIS POTENTIAL FOR FLOODING WILL CONTINUE THROUGH EARLY THIS EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 PM CDT THIS EVENING. THERE IS ALSO POTENTIAL FOR RAPID RIVER RISES ACROSS AREAS MAINLY ALONG AND EAST OF I-35 WHERE ABOVE NORMAL RAINFALL HAS BEEN RECEIVED OVER THE PAST MONTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Local storm report, Mar 21, 5:11 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT SAT MAR 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 2 SSW GONZALES 29.48N 97.46W
03/21/2015 GONZALES TX LAW ENFORCEMENT
FM1116 AND FM532 CLOSED DUE TO WATER OVER ROADWAY
&&
EVENT NUMBER EWX1500130
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 7:02 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Mar 20, 8:39 PM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Mar 21, 12:29 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Mar 21, 2:15 AM CDT | Areal Flood Advisory | EWX | Atascosa, Fayette, Gonzales, Karnes, Wilson | 3 hr |
| Mar 21, 5:51 AM CDT | Flash Flood Warning | EWX | Karnes, Wilson | 3 hr |
| Mar 21, 6:08 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Mar 21, 8:53 AM CDT | River Flood Warning | EWX | Karnes | 23 hr |
| Mar 21, 11:24 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca | 3 hr |
Nearby
Areal Flood Advisories in Texas, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.